Try it
Ophthalmology · Ocular pharmacology
Sample itemWhy are topical beta blockers risky in asthma?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Systemic absorption can cause bronchospasm
Topical beta blockers can drain through the nasolacrimal system and be systemically absorbed, causing bronchospasm or bradycardia in susceptible people.
Option by option
A. They bleach cornea
Corneal bleaching does not occur.
B. They always dilate pupil
Pupil dilation is not the usual effect.
C. Systemic absorption can cause bronchospasm (correct)
Correct: systemic beta blockade can affect bronchi.
D. They detach retina
Retinal detachment is not a typical adverse effect.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Ophthalmology questions
- Ocular pharmacologyWhy are topical beta blockers used cautiously in asthma?
- Ocular pharmacologyWhy are dilating drops used before fundus examination?
- GlaucomaWhich topical glaucoma medicine lowers intraocular pressure mainly by increasing uveoscl…
- Ocular oncologyA 2-year-old child has a white pupillary reflex (leukocoria). The gene commonly involved…